MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL 1&2

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL 1&2
Catalog Number 816 014100
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our combined initial, and final report on this incident.
 
Event or Problem Description
The customer reported that biotest cell 1&2 (ref #816014100, lot #8039011-00) failed with albaq-chek qc vial #1.The customer stated that she performed the test manually and incubated for 10 minutes.The customer used peg (polyethylene-glycol) as an enhancement medium.The vial #1 of albaq-chek qc contained an anti-d, and was supposed to yield a positive result with both cells of biotest cell 1&2.Because the customer did not return any reagents for investigational testing our quality control laboratory tested their retention sample of the supposedly defective lot.Both cells were tested with different anti-d reagents in the tube test.The testing included the following conditions: immediate spin, incubation for 5 minutes and 15 minutes at room temperature and indirect antiglobulin test (iat, 15 minutes at 37°c).All acceptance criteria were met.The d antigens of both cells were not weakened.Although a certain variation of the d antigen within the specifications could always occur, because of the biological origin of the reagent red blood cells like biotest cell 1&2.The complaint sample was not available for investigation and the retention sample reacted as expected.A review of the batch record documentation showed no irregularities, which might have negatively affected the quality of the allegedly defective lot.We want to highlight that according to the instruction for used the intended use of albaq-chek is a control for blood grouping reagents in column agglutination techniques, while the intended use of biotest cell 1&2 is the tube test and the solid screen method on the tango instruments.

Brand Name
REAGENT RED BLOOD CELLS BIOTESTCELL 1&2
Common Device Name
BIOTESTCELL 1&2
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
MDR Report Key10911460
Report Number9610824-2020-00086
Device Sequence Number11567442
Product Code QHT
UDI-Device Identifier07611969952380
UDI-Public(01)07611969952380(17)201123(10)8939011-00
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
125207
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/23/2020
Device Catalogue Number816 014100
Device Lot Number8039011-00
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2020
Initial Report FDA Received Date11/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1